Alert archive / Kentucky / River Flood Warnings in 2021

River Flood Warning 16, NWS Jackson, KY

March 1, 2021Bell County, Kentucky

NWS Jackson, KY issued this river flood warning at Mar 1, 2021, 10:05 AM EST for Bell County, Kentucky. It took effect at Mar 1, 2021, 7:00 PM EST. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Mar 1, 2021, 10:05 AM EST (15:05 UTC)
In effect from
Mar 1, 2021, 7:00 PM EST
Expired
Mar 1, 2021, 10:08 PM EST
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
Minor

County Bell County, KY

The radar

The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Pineville (PVLK2). The gauge peaked at 32.19 ft at Mar 1, 2021, 7:00 PM EST.

actionminormoderate500100003/0103/0203/03
Action stage
995 ft
Minor stage
1002 ft
Moderate stage
1010 ft
Major stage
1019 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03402900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

955 
WGUS43 KJKL 011505
FLWJKL

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
1005 AM EST Mon Mar 1 2021

...The National Weather Service in Jackson KY has issued a Flood 
Warning for the following rivers in Kentucky...

  Cumberland River at Pineville affecting Bell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by 8 PM.

&&


KYC013-020315-
/O.NEW.KJKL.FL.W.0016.210302T0000Z-210302T1205Z/
/PVLK2.1.ER.210302T0000Z.210302T0600Z.210302T0604Z.UU/
1005 AM EST Mon Mar 1 2021

The National Weather Service in Jackson has issued a

* Flood Warning for
  the Cumberland River at Pineville.
* From this evening to Tuesday morning.
* At 9:30 AM EST Monday the stage was 996.3 feet.
* Flood stage is 1002.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening and continue to a crest of 1002.1 feet just after midnight 
  tonight. It will then fall below flood stage just after midnight 
  tonight.
* Impact...At 1002.0 feet, Low lying roads flood, including portions 
  of Straight Creek, Dorton Branch, and Fourmile Road.

&&

LAT...LON 3679 8346 3668 8370 3679 8383 3685 8374
      3679 8366 3688 8350

$$

GEOGERIAN
3 follow-up statements
182 
WGUS83 KJKL 012249
FLSJKL

Flood Statement
National Weather Service Jackson KY
549 PM EST Mon Mar 1 2021

...The Flood Warning continues for the following rivers in 
Kentucky...

  Cumberland River at Pineville affecting Bell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by 11 pm this evening.

&&


KYC013-020400-
/O.CON.KJKL.FL.W.0016.210302T0000Z-210302T1205Z/
/PVLK2.1.ER.210301T2227Z.210302T0000Z.210302T0649Z.UU/
549 PM EST Mon Mar 1 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Cumberland River at Pineville.
* Until Tuesday morning.
* At 5:30 PM EST Monday the stage was 1002.0 feet.
* Flood stage is 1002.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:30 PM EST Monday was 1002.0 feet.
* Forecast...The river is expected to rise to a crest of 1003.3 feet 
  this evening. It will then fall below flood stage just after 
  midnight tonight.
* Impact...At 1002.0 feet, Low lying roads flood, including portions 
  of Straight Creek, Dorton Branch, and Fourmile Road.
  &&

LAT...LON 3679 8346 3668 8370 3679 8383 3685 8374
      3679 8366 3688 8350

$$

KAS
106 
WGUS83 KJKL 020221
FLSJKL

Flood Statement
National Weather Service Jackson KY
921 PM EST Mon Mar 1 2021

...The Flood Warning is extended for the following rivers in 
Kentucky...

  Cumberland River at Barbourville affecting Knox County.

  Cumberland River at Williamsburg affecting Whitley County.

...The Flood Warning continues for the following rivers in 
Kentucky...

  Cumberland River at Pineville affecting Bell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by 3 AM Tuesday.

&&


KYC013-020800-
/O.EXT.KJKL.FL.W.0016.000000T0000Z-210302T0750Z/
/PVLK2.1.ER.210301T2227Z.210302T0000Z.210302T0150Z.UU/
921 PM EST Mon Mar 1 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Cumberland River at Pineville.
* Until late tonight.
* At 8:30 PM EST Monday the stage was 1002.1 feet.
* Flood stage is 1002.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and will fall below flood stage 
  this evening.
* Impact...At 1002.0 feet, Low lying roads flood, including portions 
  of Straight Creek, Dorton Branch, and Fourmile Road.

&&

LAT...LON 3679 8346 3668 8370 3679 8383 3685 8374
      3679 8366 3688 8350

$$

KYC121-021430-
/O.EXT.KJKL.FL.W.0007.210302T0221Z-210303T0054Z/
/BBVK2.1.ER.210301T1910Z.210302T0600Z.210302T1854Z.NO/
921 PM EST Mon Mar 1 2021

...The Flood Warning is now in effect until Tuesday evening...

The Flood Warning continues for
  the Cumberland River at Barbourville.
* From this evening to Tuesday evening.
* At 8:30 PM EST Monday the stage was 29.1 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 29.9 feet 
  just after midnight tonight. It will then fall below flood stage 
  by early Tuesday afternoon.
* Impact...At 30.0 feet, Manchester Street and Miller Road east of 
  US 25 E flood.

&&

LAT...LON 3679 8383 3681 8389 3670 8407 3679 8407
      3693 8389 3685 8374

$$

KYC235-021430-
/O.EXT.KJKL.FL.W.0006.000000T0000Z-210304T1607Z/
/WLBK2.1.ER.210301T1207Z.210302T1800Z.210304T1007Z.NO/
921 PM EST Mon Mar 1 2021

...The Flood Warning is now in effect until late Thursday morning...

The Flood Warning continues for
  the Cumberland River at Williamsburg.
* Until Thursday morning.
* At 9:00 PM EST Monday the stage was 23.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 24.5 feet 
  by early Tuesday afternoon. It will then fall below flood stage by 
  early Thursday morning.
  &&

LAT...LON 3670 8407 3672 8437 3697 8443 3697 8429
      3681 8426 3679 8407

$$

GEOGERIAN
296 
WGUS83 KJKL 020308
FLSJKL

Flood Statement
National Weather Service Jackson KY
1008 PM EST Mon Mar 1 2021

...The Flood Warning is cancelled for the following rivers in 
Kentucky...

  Cumberland River at Pineville affecting Bell County.

KYC013-020415-
/O.CAN.KJKL.FL.W.0016.000000T0000Z-210302T0308Z/
/PVLK2.1.ER.700119T1630Z.700119T1630Z.000000T0000Z.UU/
1008 PM EST Mon Mar 1 2021

...The Flood Warning for the Cumberland River at Pineville has been 
cancelled...

The Flood Warning is cancelled for
  the Cumberland River at Pineville.
* At 9:30 PM EST Monday the stage was 1001.9 feet.
* Flood stage is 1002.0 feet.
* Forecast...The river has crested and will continue to fall. 
  &&

LAT...LON 3679 8346 3668 8370 3679 8383 3685 8374
      3679 8366 3688 8350

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Mar 1, 7:57 AM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 1, 7:57 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
757 AM EST Mon Mar 1 2021

.SHORT TERM...(This afternoon through Tuesday)
Issued at 715 AM EST MON MAR 1 2021

Cold front has pushed into southeast Kentucky this morning with
strong cold advection ongoing across much of east Kentucky. Rain
is finally moving on our of the area with drier conditions moving
in from the northwest. Temperatures have fallen quickly into the
upper 30s and lower 40s. Clouds will hold tough through the
morning hours, but significantly drier air upstream should help to
erode the sky cover this afternoon, especially as surface ridging
spreads east into the region. Given cold advection today, did stay
on the colder side of guidance for high temperatures today. For
tonight, clear skies and dying winds, should aid in a cold night.
Temperatures well into the 20s are expected with more sheltered
valleys making a push at the teens. A full day of sunshine is
expected for Tuesday allowing temperatures to make a nice rebound,
especially given the dry low and and mid levels. Unfortunately,
it will take some time for the river flooding to diminish, so will
continue to deal with some flooding into Tuesday.

.LONG TERM...(Tuesday night through Sunday)
Issued at 756 AM EST MON MAR 1 2021

The long term period looks fairly quiet, with only a couple of
minor systems to possibly affect the area. We will start with a
system moving eastward across the deep south on Tuesday night,
possibly grazing the JKL forecast area on its northern edge. It's
questionable if precip will make it this far north. If it does,
forecast soundings look marginal for rain vs. snow, despite
thickness values supporting rain. Once this departs early
Wednesday, surface ridging and benign northwest flow aloft should
result in fair weather until the weekend. Some recent model runs,
particularly the 00z ECMWF, have shown a potential for some light
snow Saturday night into sunday morning in association with a
shortwave trough dropping southeast in the flow aloft. There is
very low confidence in the outcome at this point, and only a 20%
POP has been used.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
ISSUED AT 715 AM EST MON MAR 1 2021

With a cold front exiting southeast this morning, MVFR cigs will
dominate the area through the morning, before drier air arrives
this afternoon, breaking up the cloud cover and VFR conditions
finally returning. Breezy northwest winds will be seen today, but
should diminish by mid to late evening.
&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...KAS
LONG TERM...HAL
AVIATION...KAS
Hazardous weather outlook, Mar 1, 7:38 AM EST, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
738 AM EST Mon Mar 1 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021545-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
738 AM EST Mon Mar 1 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Flooding will continue along rivers, creeks, and streams through
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Flooding will continue along the Kentucky, Red, Cumberland, and
Big Sandy river basins through at least Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of flooding or
rainfall amounts over an inch through today.

KAS/HAL

In the hours before

Local storm report, Mar 1, 9:45 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
945 AM EST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       2 NNE MOUNT OLIVE       37.63N 83.72W
03/01/2021  M4.08 INCH       LEE                KY   CO-OP OBSERVER

            24 HOUR TOTAL.

&&

KAS
Local storm report, Mar 1, 9:47 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
947 AM EST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 AM     FLOOD            1 SW BAPTIST            37.72N 83.50W
03/01/2021                   WOLFE              KY   DEPT OF HIGHWAYS

            KY 2491 CLOSED BETWEEN MILE MAKER 4-6 DUE TO
            HIGH WATER ACROSS THE ROAD.

&&

DJ
Local storm report, Mar 1, 9:48 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
948 AM EST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 AM     FLOOD            1 NW BURKHART           37.71N 83.28W
03/01/2021                   WOLFE              KY   DEPT OF HIGHWAYS

            PART OF KY 1094 CLOSED DUE TO HIGH WATER
            ACROSS THE ROAD.

&&

DJ
Local storm report, Mar 1, 10:02 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1002 AM EST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLOOD            TURIN                   37.47N 83.68W
03/01/2021                   OWSLEY             KY   DEPT OF HIGHWAYS

            KY 11 SOUTH CLOSED BETWEEN MILE MAKER 3-6
            DUE TO HIGH WATER ACROSS THE ROAD.

&&

DJ
Local storm report, Mar 1, 10:04 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1004 AM EST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLOOD            2 SE LEROSE             37.46N 83.59W
03/01/2021                   OWSLEY             KY   DEPT OF HIGHWAYS

            KY 30 EAST CLOSED BETWEEN MILE MAKER 11-13
            DUE TO HIGH WATER ACROSS THE ROAD.

&&

DJ
Local storm report, Mar 1, 10:05 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1005 AM EST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLOOD            MAJOR                   37.41N 83.69W
03/01/2021                   OWSLEY             KY   DEPT OF HIGHWAYS

            KY 2025 CLOSED BETWEEN MILE MAKER 5-6 DUE TO
            HIGH WATER ACROSS THE ROAD.

&&

DJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:13 PM ESTRiver Flood WarningJKLMagoffin11 hr
Feb 28, 7:18 PM ESTSpecial Weather StatementJKLClay, Leslie, Owsley, Perry57 min
Feb 28, 7:49 PM ESTAreal Flood AdvisoryJKLClay, Floyd, Harlan, Knott, Knox, Laurel and 6 more34 min
Feb 28, 8:14 PM ESTAreal Flood WarningJKLClay, Jackson, Knox, Laurel, McCreary, Owsley and 4 more3 hr
Feb 28, 8:16 PM ESTSpecial Weather StatementJKLKnott, Pike59 min
Feb 28, 8:17 PM ESTRiver Flood WarningJKLBreathitt56 hr
Feb 28, 8:22 PM ESTAreal Flood WarningJKLBell, Clay, Floyd, Harlan, Knott, Knox and 8 more3 hr
Feb 28, 8:22 PM ESTRiver Flood WarningJKLClay29 hr
Feb 28, 9:06 PM ESTRiver Flood WarningJKLJohnson61 hr
Feb 28, 9:11 PM ESTSpecial Weather StatementJKLMcCreary, Pulaski, Wayne49 min
Feb 28, 9:20 PM ESTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne25 min
Feb 28, 9:30 PM ESTSpecial Weather StatementJKLLeslie45 min
Feb 28, 9:55 PM ESTSpecial Weather StatementJKLKnox, Laurel, McCreary, Whitley35 min
Feb 28, 10:02 PM ESTAreal Flood WarningJKLEstill, Jackson, Johnson, Lee, Magoffin, Menifee and 4 more9 hr
Feb 28, 10:18 PM ESTFlash Flood WarningJKLBreathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more4 hr
Feb 28, 10:38 PM ESTSpecial Weather StatementJKLBell, Clay, Knox, Leslie52 min
Feb 28, 10:56 PM ESTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 2 more4 hr
Feb 28, 11:15 PM ESTFlash Flood WarningJKLClay, Jackson, Knox, Laurel, McCreary, Owsley and 4 more4 hr
Feb 28, 11:18 PM ESTFlash Flood WarningJKLBell, Clay, Floyd, Harlan, Knott, Knox and 8 more4 hr
Feb 28, 11:28 PM ESTSpecial Weather StatementJKLHarlan32 min
Mar 1, 2:33 AM ESTAreal Flood WarningJKLBreathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more15 hr
Mar 1, 2:38 AM ESTAreal Flood WarningJKLBreathitt, Estill, Jackson, Laurel, Lee, Magoffin and 5 more13 hr
Mar 1, 2:43 AM ESTAreal Flood WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike13 hr
Mar 1, 2:48 AM ESTAreal Flood WarningJKLBreathitt, Floyd, Jackson, Knott, Magoffin, Owsley and 1 more13 hr
Mar 1, 2:52 AM ESTAreal Flood WarningJKLBreathitt, Clay, Floyd, Jackson, Knott, Leslie and 4 more13 hr
Mar 1, 2:58 AM ESTAreal Flood WarningJKLBell, Clay, Floyd, Harlan, Jackson, Knott and 12 more13 hr
Mar 1, 3:02 AM ESTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 4 more7 hr
Mar 1, 4:14 AM ESTRiver Flood WarningJKLPerry18 hr
Mar 1, 4:14 AM ESTRiver Flood AdvisoryJKLLetcher3 hr
Mar 1, 5:55 AM ESTRiver Flood AdvisoryJKLPike31 hr
Mar 1, 6:10 AM ESTRiver Flood WarningJKLPike17 hr
Mar 1, 6:50 AM ESTRiver Flood WarningJKLLetcher74 min
Mar 1, 8:08 AM ESTRiver Flood AdvisoryJKLLetcher6 hr
Mar 1, 8:18 AM ESTRiver Flood AdvisoryJKLHarlan12 hr
Mar 1, 8:38 AM ESTRiver Flood WarningJKLMagoffin17 hr
Mar 1, 2:00 PM ESTAreal Flood WarningJKLMorgan3 hr
Mar 1, 3:38 PM ESTAreal Flood WarningJKLMagoffin, Morgan, Rowan44 hr
Mar 1, 3:59 PM ESTAreal Flood WarningJKLMartin, Pike25 hr
Mar 1, 4:03 PM ESTAreal Flood WarningJKLLeslie, Perry14 days
Mar 1, 5:42 PM ESTAreal Flood WarningJKLBreathitt9 hr

Nearby

River Flood Warnings in Kentucky, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.